Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hello All,

I am a 23 years old female. I was on adderall 20mg extended release and prozac 20mg combination for over a year. At first, things were good, I feel motivated and focused. Soon, after about few months, everything went downhill. I have a hard time get up in the morning, I don't want to go to class or even leave my room. In addition, I had a very hard time with verbal and writing fluency. I couldn't form complete sentences. It was like my mind stopped in the middle while I was thinking about something to say. So, I stopped the medication. After two months, I became extremely depressed, I wouldn't want to get up at all other than going to the bathroom. I barely want to even get into the shower. I order delivery most of the times and not want to leave my room for over a months. The times I wanted to do things like living as a normal human were the times I took adderal(with out any AD)... but sometimes I didn't even want to take adderal. Eventually, I went to see the doctor again and he prescribed me prozac again. Right now, I don't know if I should take the prozac/adderal combo again. Maybe I have become too fearful.

I have tried other medication before and have adverse side effects from them. Here are the list:

Cymbalta: extreme sleepiness and fatigue and fogged thinking.
Wellbutrin: similar lack of word/verbal fluency.
Pristiq: Jaw locking, inner tension, stomach pain, numbness
Lamictal: loss of words, slowed thinking
benzos: Sleepiness
mirapex: Too afraid to take it because of extreme withdraw sideeffects.
Effexor: was working really well but I have gained 20 Ibs from it.

Other symptoms:
Everything sounds like too much efforts: getting groceries, driving out for food, getting shower.... I only want to "do" things when I am on adderal. Excess skin picking(especially on adderall), avoid social interaction, don't even want to log on facebook, extremely low libido, wanting to "escape" from situations and feel hopeless.

* I am not suicidal and want to get better.

Thanks,
 

·
Registered
Joined
·
1 Posts
My Experience might Help

Hi , this will be my first post/reply on this forum. I believe my experience may shed some light because I see so many similarities and have seen enough psychiatrists and psychologists to be what I jokingly call a "professional" patient

In 2009, I saw a highly recommended duel psychiatrist/psychologist. 50 min talk therapy plus Meds...

Wellbutrin , Max Dose 3 times a day - felt "good" for one day...then nothing
Ativan - .5 mg? really small pills...useless Benzo
Klonipin/clonazapam - one week ...made me too sleepy..behind the wheel
Zoloft/Sertreline- 200 MG ...reduced to 150 MG because of excess "stimulation"
Adderall - 10 mg IRs twice a day ... couldn't sleep and would stay awake till sunrise most days playing video games out of sheer boredom and insomnia
Lamictal - two weeks , no effect
Lithium - 2 months

Then another shrink

Zoloft - 100 MG -150 MG
Depakote - 500 MG ER

Didn't work...so he added ON top of Zoloft and Depakote

Abilify - starting dose , 4 weeks
Serequel XR - again starting dose , then one dosage bump ...4 weeks

At this point... I read Adderall worked for treatment resistant depression but that particular shrink wouldn't prescribe it so

onto another Shrink :

- First 20 MG IR Adderall , One in Morning, One before 2 PM , then 30 MG IR
- Xanax (Didn't ask for it )..1 mg ...works WONDERS for all anxiety ...but fearful of Benzo withdrawls
- Zoloft - 100 MG

Other symptoms:
Everything sounds like too much efforts: getting groceries, driving out for food, getting shower... ( You brain is in a low state)

... I only want to "do" things when I am on Adderall. ( Of course, its an extremely strong stimulant. I also get heart palpitations and my muscles want to stretch out frequently)

Excess skin picking( especially on adderall), ( try excessive scalp picking to the point of blood sometimes)

avoid social interaction, (Yup , that's the anxiety having a field day on your brain while its in a low state)

don't even want to log on facebook, (cause it literally depresses you more seeing others "enjoying normal things" in life, you ask why you are left out..?)

extremely low libido, (Yup, me 2) wanting to "escape" from situations ( For me, I just hid in my room and slept as much as I could) and feel hopeless. (That's the depression talking)

I'm male, just turned 30 and I've recently come to accept my "bipolar" II disorder with mixed moods, plus GAD, Social Anxiety, and mild ADD. So how have I learned to manage all of this and see the positive light out?
 

·
You can do this!
Joined
·
4,464 Posts
So, I stopped the medication. After two months, I became extremely depressed
Usually if you stop Adderall you notice the effects real real fast. This sounds like it could be related to the Prozac. I would certainly consider taking Prozac again. You do have room to increase the dose of Prozac if needed.

More Q's:
-Have you had thyroid checked? Any testing or supplements for iron, vitamin D, B12?
-What is your sleep like?
-Are you generally healthy (aside from psych stuff)
-Do you live alone or with family/roommates?
-What is your support system like (family, friends, pets, counselors, groups...)
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #4 ·
Caedmon:
Everything is normal for thyroid, I haven't got my iron/vD/B12 checked yet. I usually sleep longer than.. sometimes more than 12 hours a day. A lot of times I don't even feel like getting up even when I am awake. I live alone and I do have a great support system. I actually got more worse after increasing my prozac dosage few years ago...and I felt adderal doesn't work as effectively when I am taking prozac with it... so confused...
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #5 ·
Sp307,
...I play videos games out of boredom and to get me to sleep too... when I get anxious, I watch massive amount of anime and movies/tv just to get my mind off from thinking..
 
1 - 5 of 5 Posts
Top